Alert archive / Indiana / Tornado Warnings in 1998
Tornado Warning 19, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Apr 8, 1998, 7:15 PM CDT for Warrick County, Indiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 1998, 7:15 PM CDT (00:15 UTC)
- Expired
- Apr 8, 1998, 8:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Warrick County, IN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.3 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1032 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1081 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 8.2
The text
As transmitted, in the capitals the NWS used until 2016.
709 WFUS1 KPAH 090013 RRA TORPAH INC173-090100- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 715 PM CDT WED APR 8 1998 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 800 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWESTERN INDIANA ...WARRICK COUNTY A TORNADO IS EXPECTED TO MOVE THROUGH OR NEAR NEWBURGH AND BOONVILLE BETWEEN 730 AND 745 PM CDT. AT 712 PM CDT DOPPLER RADAR INDICATED A DEVELOPING TORNADO 10 MILES SOUTHEAST OF EVANSVILLE NEAR BEALS. MOVEMENT WAS NORTHEAST AT 40 MPH. THIS IS A DANGEROUS STORM SITUATION. ACT QUICKLY. IF YOU ARE IN THE PATH OF THIS TORNADO MOVE TO A SHELTER BELOW GROUND IF AVAILABLE. OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR. AVOID WINDOWS AND DOORS. ABANDON CARS AND MOBILE HOMES FOR A STURDIER BUILDING OR GET INTO A DITCH OR CULVERT. BEWARE OF RISING WATER. ML/CN
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 8, 1:15 PM CDT, 6 hours earlier.
Area forecast discussion, Apr 8, 1:15 PM CDT, 6 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 115 PM CDT WED APR 8 1998 MAIN FORECAST CONCERN IS POTENTIAL FOR REDEVELOPMENT OF CONVECTION ...MAINLY EAST OF THE MISSISSIPPI RIVER THIS EVENING. FIRST CLUSTER OF STORMS THAT ORIGINATED IN WRN TENNESSEE SHOULD BE EAST OF HOP/OWB AREAS SHORTLY. SUBSIDENCE IS THE IMMEDIATE WAKE OF THESE STORMS IS PROMOTING CLEAR SKIES ACROSS SE MISSOURI/NE ARKANSAS/EXTREME WRN TENNESSEE. PLENTY OF AFTERNOON HEATING ACROSS THESE AREAS WILL ONCE AGAIN DESTABILIZE THE ATMOSPHERE. 500 MB COOLING ASSOCIATED WITH THE STRONG SHORTWAVE OVER THE SOUTHERN PLAINS WILL ASSIST THE DESTABILIZATION PROCESS. 500 TEMP AT AMA WAS MINUS 25 THIS MORNING. CONVECTION MAY REDEVELOP ALONG AND AHEAD OF SURFACE COLD FRONT LATE THIS AFTERNOON OR EVENING. AT 18Z...THE FRONT WAS NEAR POPLAR BLUFF AND SHOULD REACH THE MISSISSIPPI RIVER AROUND 00Z. STORMS MAY DEVELOP IN REGION OF HIGHER DEW POINTS OVER WRN KENTUCKY FAR SRN ILLINOIS LATE THIS AFTERNOON. FRONT WILL MOVE EAST OF THE FA AROUND 06Z...WHICH SHOULD BRING AN END TO SEVERE CONVECTIVE POTENTIAL. THEN FOCUS TURNS TO THE LARGE CLOUD SHIELD IN THE COLD AIR BEHIND THE SYSTEM. SATELLITE TRENDS SUGGEST THE CLOUDS OVER NRN AND WRN MISSOURI WILL BE SLOW TO MOVE IN. MODEL MEAN RH PROGS INDICATE THIS MOISTURE MAY NOT RETURN UNTIL AROUND 12Z. CLOUDS AND COOL AIR THURSDAY WILL KEEP TEMPS BELOW SEASONAL NORMS... PROBABLY SOMEWHERE BETWEEN FAN AND FWC GUIDANCE. SOME SHOWERS ARE POSSIBLE IN THE COOL CYCLONIC FLOW...ESPECIALLY IF ANY DAYTIME HEATING DESTABILIZES THINGS. MY
In the hours before
Special weather statement, Apr 8, 2:30 PM CDT, 4 hours 45 minutes before
INZ086>088-KYZ011>013-015>022-082030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 230 PM CDT WED APR 8 1998 ...THE TORNADO WATCH FOR PARTS OF WEST KENTUCKY HAS BEEN CANCELLED... THE TORNADO WATCH THAT WAS IN EFFECT FOR DAVIESS...MCLEAN...MUHLENBURG ...CHRISTIAN...AND TODD COUNTIES IN WEST KENTUCKY HAS BEEN CANCELLED. THE STORMS MOVED EAST OF THOSE COUNTIES. A REPORT OF DIME SIZE HAIL WAS RECEIVED IN MUHLENBURG COUNTY AROUND 1230 PM. ADDITIONAL STORMS MAY DEVELOP DURING THE LATE AFTERNOON AND EVENING HOURS...SO STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR LATER WEATHER INFORMATION. YORK
Special weather statement, Apr 8, 2:30 PM CDT, 4 hours 45 minutes before
INZ086>088-KYZ011>013-015>022-082030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 230 PM CDT WED APR 8 1998 ...THE TORNADO WATCH FOR PARTS OF WEST KENTUCKY HAS BEEN CANCELLED... THE TORNADO WATCH THAT WAS IN EFFECT FOR DAVIESS...MCLEAN...MUHLENBURG ...CHRISTIAN...AND TODD COUNTIES IN WEST KENTUCKY HAS BEEN CANCELLED. THE STORMS MOVED EAST OF THOSE COUNTIES. A REPORT OF DIME SIZE HAIL WAS RECEIVED IN MUHLENBURG COUNTY AROUND 1230 PM. ADDITIONAL STORMS MAY DEVELOP DURING THE LATE AFTERNOON AND EVENING HOURS...SO STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR LATER WEATHER INFORMATION. YORK
Local storm report, Apr 8, 2:41 PM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
241 PM CDT WED APR 08 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1200 PM ELKTON KY 1 INCH HAIL
04/08/98 TODD
1210 PM KY WIND DAMAGE
04/08/98 CHRISTIAN TREES DOWN IN RURAL PART
OF COUNTYLocal storm report, Apr 8, 2:41 PM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
241 PM CDT WED APR 08 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1200 PM ELKTON KY 1 INCH HAIL
04/08/98 TODD
1210 PM KY WIND DAMAGE
04/08/98 CHRISTIAN TREES DOWN IN RURAL PART
OF COUNTYLocal storm report, Apr 8, 7:03 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
703 PM CDT WED APR 08 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0602 PM BARDWELL KY .75 INCH HAIL
04/08/98 CARLISLE REPORTED BY KY DES.
0614 PM KY 1.75 INCH HAIL
04/08/98 MCCRACKEN GOLFBALL SIZE HAIL AT
LEEDER BOTTOMS. REPORTED
BY DES.
0625 PM ST MEINRAD IN 1.75 INCH HAIL
04/08/98 SPENCER REPORTED BY SPOTTER.
0628 PM WEST PADUCAH KY 1.25 INCH HAIL
04/08/98 MCCRACKEN REPORTED BY THE NWS OFFICE
1108 PM CUNNINGHAM KY .75 INCH HAIL
04/08/98 CARLISLE REPORTED BY DES.Local storm report, Apr 8, 7:09 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
709 PM CDT WED APR 08 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0708 PM ROSICLARE IL 1 INCH HAIL
04/08/98 HARDIN PUBLIC REPORTThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 7:33 PM CDT | Tornado Warning | PAH | Posey, Vanderburgh | 42 min |
| Apr 8, 7:55 PM CDT | Severe Thunderstorm Warning | PAH | Gibson, Pike | 50 min |
Nearby
Tornado Warnings in Indiana, 1998Every tornado warning in 1998Tornadoes in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.